Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Perspectives on scissors congruence
HTML articles powered by AMS MathViewer

by Inna Zakharevich PDF
Bull. Amer. Math. Soc. 53 (2016), 269-294 Request permission


In this paper we give a short introduction to the different theories of scissors congruence. We begin with classical scissors congruence, which considers equivalence classes of polyhedra under dissection. We then move to multi-dimensional scissors congruence along the lines of McMullen’s polytope algebra and then to the Grothendieck ring of varieties. Tying our discussion together is the question of whether algebraic invariants are sufficient to distinguish scissors congruence classes.
Similar Articles
  • Retrieve articles in Bulletin of the American Mathematical Society with MSC (2010): 52B45
  • Retrieve articles in all journals with MSC (2010): 52B45
Additional Information
  • Inna Zakharevich
  • Affiliation: Department of Mathematics, University of Chicago, Chicago, Illinois
  • MR Author ID: 798419
  • Received by editor(s): October 2, 2015
  • Published electronically: January 25, 2016
  • © Copyright 2016 American Mathematical Society
  • Journal: Bull. Amer. Math. Soc. 53 (2016), 269-294
  • MSC (2010): Primary 52B45
  • DOI:
  • MathSciNet review: 3474308